Locally Recoverable Codes From Planar Graphs

Kathryn Haymaker, Justin O'Pella

Abstract


In this paper we apply Kadhe and Calderbank's definition of LRCs from convex polyhedra and planar graphs [4] to analyze the codes resulting from 3-connected regular and almost regular planar graphs. The resulting edge codes are locally recoverable with availability two. We prove that the minimum distance of planar graph LRCs is equal to the girth of the graph, and we also establish a new bound on the rate of planar graph edge codes. Constructions of regular and almost regular planar graphs are given, and their associated code parameters are determined. In certain cases, the code families meet the rate bound.

Full Text:

PDF

References


H. J. Broersma, A. J. W. Duijvestijn, F. Göbel, Generating all 3-connected 4-regular planar graphs from the octahedron graph, J. Graph Theor. 17(5) (1993) 613–620.

P. Gopalan, C. Huang, H. Simitci, S. Yekhanin, On the locality of codeword symbols, IEEE Trans. Inform. Theory 58(11) (2012) 6925–6934.

M. Hasheminezhad, B. D. McKay, T. Reeves, Recursive generation of simple planar 5-regular graphsmand pentangulations, Journal of Graph Algorithms and Applications 15(3) (2011) 417–436.

S. Kadhe, R. Calderbank, Rate optimal binary linear locally repairable codes with small availability, In 2017 IEEE International Symposium on Information Theory (ISIT) (2017) 166–170.

S. Kadhe, R. Calderbank, Rate optimal binary linear locally repairable codes with small availability, arXiv preprint, arXiv:1701.02456, 2017.

M. Meringer, Fast generation of regular graphs and construction of cages, J. Graph Theor. 30(2) (1999) 137–146.

M. Meringer, Regular planar graphs, available online at http://www.mathe2.uni-bayreuth.de/markus/reggraphs.html, accessed 2009.

N. Prakash, V. Lalitha, P. Vijay Kumar, Codes with locality for two erasures, In 2014 IEEE International Symposium on Information Theory (2014) 1962–1966.

E. F. Schmeichel, S. L. Hakimi, On planar graphical degree sequences, SIAM J. Appl. Math. 32(3) (1977) 598–609.

E. Steinitz, Vorlesungen über die Theorie der Polyeder: unter Einschluß der Elemente der Topologie, volume 41, Springer-Verlag, 2013.


Refbacks

  • There are currently no refbacks.


ISSN: 2148-838X